MAUDE Adverse Event Report: K2M, INC. FENESTRATED, POLYAXIAL SCREW; SIZE 5.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. FENESTRATED, POLYAXIAL SCREW; SIZE 5.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number F2911-05550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an everest fenestrated polyaxial screw fractured post-operatively.The patient did not fuse and revision surgery was performed to remove the fractured screw.
 
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device was not returned.However, x-rays were provided by the rep.Upon review, it was observed that a screw had fractured at the most caudal level of a construct.The fracture occurs approximately one centimeter below the proximal screw housing.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.It is possible non-union contributed to the failure, as the patient did not fuse.However, as the device was not available for evaluation, the root cause could not be determined conclusively.H3 other text : status and location of the device is unknown.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d.4 was updated to reflect lot/serial number received.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.

Brand Name
FENESTRATED, POLYAXIAL SCREW; SIZE 5.5X50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10051466
Report Number3004774118-2020-00087
Device Sequence Number11488068
Product Code NKB
UDI-Device Identifier10888857146013
UDI-Public10888857146013
Combination Product (Y/N)N
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF2911-05550
Device Catalogue NumberF2911-05550
Device Lot NumberKBAT-213004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer06/29/2020
08/17/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date07/28/2020
09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight88